Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Surfaces without conjugate points


Author: L. W. Green
Journal: Trans. Amer. Math. Soc. 76 (1954), 529-546
MSC: Primary 53.0X
DOI: https://doi.org/10.1090/S0002-9947-1954-0063097-3
MathSciNet review: 0063097
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] G. A. Bliss Lectures on the calculus of variations, Chicago, 1946. MR 0017881 (8:212e)
  • [1] H. Busemann Metric methods in Finsler spaces and in the foundations of geometry, Princeton, 1942. MR 0007251 (4:109e)
  • [2] -Spaces with non-positive curvature, Acta Math. vol. 80 (1948) pp. 259-310. MR 0029531 (10:623g)
  • [3] -Angular measure and integral curvature, Canadian Journal of Mathematics vol. 1 (1949) pp. 279-296. MR 0030808 (11:56b)
  • [1] E. Cartan Leçons sur la géométrie des espaces de Riemann, Paris, 1946.
  • [1] S. Cohn-Vossen Kürzeste Wege und Totalkrümmung, Compositio Math. vol. 2 (1935) pp. 69-133. MR 1556908
  • [1] J. Hadamard Les surfaces à courbures opposées, J. Math. Pures Appl. (5) vol. 4 (1898) pp. 27-73.
  • [1] F. Hausdorff Mengenlehre, Leipzig, 1927.
  • [1] G. A. Hedlund Two-dimensional manifolds and transitivity, Ann. of Math. (2) vol. 37 (1936) pp. 534-542. MR 1503297
  • [2] -The dynamics of geodesic flows, Bull. Amer. Math. Soc. vol. 45 (1939) pp. 241-260. MR 1563961
  • [1] E. Hopf Closed surfaces without conjugate points, Proc. Nat. Acad. Sci. U.S.A. vol. 34 (1948) pp. 47-51. MR 0023591 (9:378d)
  • [2] -Statistik der Lösungen geodätischer Probleme vom unstabilen Typus, II, Math. Ann. vol. 117 (1940) pp. 590-608. MR 0002722 (2:106c)
  • [1] H. Hopf and W. Rinow Ueber den Begriff der vollständigen differentialgeometrischen Fläche, Comment. Math. Helv. vol. 3 (1931) pp. 209-225. MR 1509435
  • [1] H. von Mangoldt Geodätische Linien auf positiv gekrümmten Flächen, J. Reine Angew. Math. vol. 91 (1881) pp. 23-53.
  • [1] M. Morse A fundamental class of geodesics on any closed surface of genus greater than one, Trans. Amer. Math. Soc. vol. 26 (1924) pp. 25-60. MR 1501263
  • [1] M. Morse and G. A. Hedlund Manifolds without conjugate points, Trans. Amer. Math. Soc. vol. 51 (1942) pp. 362-386. MR 0006479 (3:309f)
  • [1] T. Salenius Ueber geodätische Linien in gewissen dreidimensionalen Mannigfaltigkeiten, Dissertation, University of Helsinki, 1948. MR 0026386 (10:147c)
  • [1] H. Seifert and W. Threlfall Variationsrechnung im Grossen, Berlin, 1938.
  • [2] -Lehrbuch der Topologie, Leipzig, 1934.
  • [1] A. Wintner On the non-existence of conjugate points, Amer. J. Math. vol. 73 (1951) pp. 368-380. MR 0042005 (13:37d)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53.0X

Retrieve articles in all journals with MSC: 53.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1954-0063097-3
Article copyright: © Copyright 1954 American Mathematical Society

American Mathematical Society